Aa
Aa
A
A
A
Close
Avatar universal

Suboxone works

Hi there, i am posting this is because i want to say that yesterday was my first day taking suboxone 8mg but before that i was hooked on perks, i was taking between 50 to 60 perks 20mg a day. I had to taper off the perks, it took me a while to taper until the day the rehab center and my doctor told me to stop taking the perks for 24hrs, i did, my god the pain and the hell i was going thru, the day after i was meeting my doctor at the clinic to start the process in staring the Suboxone, when i woke up that day i was thinking that i was not going to make it, with the help of one of my trusted employees he helped me that morning, he knew what was going on, he picked me up at home and we went to work, i sucked it up and had to wait till 10am till my appointment, i got to my office at 5am, just imagine the time was not going by, well the time came went to the clinic and the first thing the doctor told me if i took any perks, i told him the truth. he took my urine sample and after that we had to go to the pharmacy to pick up the suboxone, they gave me 4 2mg of them, first i started off with 2 of the 2mg, i tell you the taste is really bad, after 1/2 hour he gave me the 3rd 2mg, i was feeling still agitated and restless, i was sweating and my blood pressure was high, then he gave me the 4th pill, well, as soon as i had the 4th one i had to go to the bathroom, after that came back in the room and i was feeling good, we spoke and we left off that i was OK to go home and go pick up the prescription of meds and they are: teva clonidine, apo-ibuprofen and teva-trazodone. I went back to work, still feeling good and i will be honest that while my friend was driving i started to get high, called the doctor and told him about it and he said it is normal. Got to the office did my thing. locked up and i got driven home, once i got home i made myself dinner and then went strait to the couch at this time around 9pm i was feeling tires and my legs were starting to feel lazy, took the meds he gave me for it and then i was gone, i passed out and woke up my regular time at 4:30am, got picked up and i was feeling tired and weak from the meds he gave me. So, like a trooper i sucked it up until i went to pick up my 8mg pill of suboxone, went to the clinic so they can witness me taking the pill and let me go back to work. Everybody, i tell you this works if you put your mind to it, i do not have the craving in having a perk, did not have it all yesterday nor do i want it today or now, the Suboxone does work, let me correct myself, it has been working for me so far, remember i was taking 50 plus perks per day.  
5 Responses
1416133 tn?1351123217
I think it's great that the sub treatment has been working for you so far.

Just remember,  you need to follow the program and get off the subs as quickly as possible.  It's not a quick fix so don't forget that.

But feel good, you've done a good thing.  Just follow the program, quit taking them as soon as you can, and recovery will become something you can manage quite well down the road.  Good luck to you (I will be rooting for you!).  :)
5133446 tn?1364088940
All I can say is good luck...try not to stay on 8mg too long. The saying is "Less is more' for Burprenorphine.
480448 tn?1426948538
Wow...you had a hefty habit there!  Suboxone DOES work very well to take w/d symptoms away, but the PURPOSE of Sub is more than that...it isn't just a way around w/d (for the vast majority of people).

If you've been using for a while, and had many relapses while trying to get clean, then Sub is an understandable choice for you.  It will buy you some "clean" time, let you live a normal life, without w/ds for now, so you can dive into the most important part...and that's the recovery work...therapy, meetings, building your support system, cutting sources, etc.

If you don't do the WORK on your recovery and only take Sub, your chance of relapse will be very very high.  It's not a quick fix or a cure.  Hopefully you've found a good clinic (it sounds good thus far) who requires therapy, and requires a tox screen at every visit.  I LOVE that you did your induction dose right in the clinic.  More clinics should do that..it's very helpful for both the patient and the practioner, and usually a more accurate starting dose can be determined.

With the extent of your habit, your induction dose sounds right on to me.  Usually, there will be a stabilization period...it can take up to 2+ weeks for your body to completely adjust to the Sub.  The adjustment involves how the bupe fills the receptors versus how your DOC did.  You may feel a little "weird" during that time.  That does NOT mean you would need more Sub.  Even if you feel slight w/d symptoms, that's normal, that's the body adjusting.  It should be VERY tolerable.  

After the stabilization period, then your doc will probably (hopefully) begin discussing the reduction process.  At the clinic I worked at, after we let people stabilize (some longer than others depending on the level of chaos in their lives due to their addictions)...we worked to get them down over a few months to a reasonable maintenence dose (around 1-4 mg).  

Then, once they were stabilized there, we really recommended ramping up the recovery efforts...increasing meetings, adding group therapy to their Sub treatment, etc.  We also usually slolwed the reduction process at that point a little, to make it more tolerable.  Typically, the reductions down to about 2mg are very doable..it's nothing for people to be able to even cut doses in half when you're talking higher doses..but when you get to the lower doses (2mg and below), the tapering process gets a little harder.  If the taper is done deliberately and slowly, with stabilization periods in between reductions, it can be very manageable.  The other key is to not jump off at higher doses. Many people think 2 mg is a low dose...not in the world of Sub it really isn't.  People who try to jump off at that point usually have pretty awful w/d symptoms.  The doc I worked with recommended that her patients tapered down to at LEAST 0.5mg/day before stopping all together.

Of course, all this is informational, based on my experience.  Every Sub program is a little different, so your path may be a bit different than what our patients went through.  I tell you...it seemed to be a good program, most people did well, and we managed to get most people off the Sub completely in about a year, maybe a little less.

Very best of luck to you...remember, LOTS of work!  As the people here say all the time...getting clean is the easy part...STAYING clean is the hard part.  Of course, we'll all be here for you, to support you.  Please update us, so we can follow along with your progress.  Congrats to you!
Avatar universal
Glad you got off that dose of perks, and it sounds like you are in a good sub program. Use this time wisely, as mentioned above. You've taken a huge leap into recovery. Take advantage of all the program has to offer, find what helps you, and do more than they require. The more you put in, the faster and more rewards pile up. Lots of rewarding work coming your way, congrats on your progress so far.
1970885 tn?1435860428
Please heed what nursegirl has posted. Subs may be ok, but doing nothing else will get you nowhere. And take a moment to read some of the posts on the forum about subs. Some have done fine, others have experienced sub detox that was worse than coming off perks.  All the best.
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Chlamydia, an STI, often has no symptoms, but must be treated.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.